Tornadoes · United States · Missouri · 2014

EF1 tornado, Siloam City to Denver, Missouri, June 30, 2014

From Siloam City to Denver, this EF1 tornado ran 2.1 miles across Worth and Gentry counties on June 30, 2014, touching down at 6:43 PM CDT and reaching 300 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
June 30, 2014
Touchdown
6:43 PM CDT (23:43 UTC)
Lifted
6:55 PM CDT (23:55 UTC)
On the ground
12 minutes
Path length
2.1 miles (3.5 km)
Path width
300 yards (274 m)
Deaths
0
Injuries
0
Counties
Worth and Gentry counties
Touchdown point
40.384, -94.302
Lift-off point
40.406, -94.272
Record number
1406301743-01

What the Weather Service recorded

An extremely unstable environment was in place during this time period. On the evening of the 29th, several super cell thunderstorms producing tornadoes tracked across northwestern and northern Missouri producing multiple weak tornadoes. Storms erupted again the evening of the 30th and again produced several weak tornadoes across northern Missouri. The storms eventually evolved into a southward advancing line the evening of June 30th, producing another weak tornado in the Kansas City metropolitan area.

Weak tornado that produced no known damage.

This tornado crossed into Worth county from Gentry county. It damaged a single family home east southeast of the town of Denver and destroyed a machine shed on the same property as the home.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 22:29 UTC and running to 01:40 UTC.

Issued (UTC)ExpiredProductOffice
22:14 UTC22:34 UTCSevere Thunderstorm WarningEAX
22:19 UTC22:32 UTCTornado WarningEAX
22:29 UTC01:40 UTCTornado WatchEAX
23:48 UTC04:00 UTCFlood AdvisoryEAX
00:00 UTC01:42 UTCFlash Flood WatchEAX
00:18 UTC01:00 UTCSevere Thunderstorm WarningEAX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:52 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the tornado touched down at Jun 30, 6:28 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 30, 6:28 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT Mon Jun 30 2014

.SHORT TERM...(This Evening through Tuesday Night)
Issued at 331 PM CDT MON JUN 30 2014

Main concern for this evening and tonight will be the potential for
strong to severe storms along a southeastward moving cold front,
mainly between 6 PM and 2 AM. Very high MUCAPE values in the 3000-
4000 J/kg range currently combined with 30 to 45 kts of deep layer
shear is very supportive of severe weather; however, 18z KTOP
sounding and aircraft soundings out of MCI have confirmed a very
substantial capping inversion around 850 mb which has prevented warm
sector convection (even along several outflow boundaries) across the
area, and will need to be overcome by forcing along the cold front
for any convection to be possible this evening and tonight. A few
elevated storms developed along an outflow boundary intersection
north of Concordia KS earlier this afternoon and are currently
trekking through the northwest corner of the forecast area, but have
been both too elevated and too shallow to present any severe threat
in those areas.

Stable low-level air and cloud cover from earlier convection has
thus far prevented the development of surface based deep convection
along the cold front this afternoon across southeast Nebraska, which
now stretches from the Omaha metro to around Hebron NE. High-res
convection allowing models continue to indicate initiation along the
front in far northwest Missouri between 23z-00z as it pushes into
more unstable air, with at least scattered convection continuing
along the boundary through the evening. If storms can develop and
root in the boundary layer, initial supercell structure is likely
due to favorable deep layer shear and instability, and should
support large hail and damaging winds. Tornadoes seem unlikely with
winds veering slightly in the vicinity of the front, and eventually
supercell structure will become increasingly unlikely as storms move
southward away from the better deep layer shear later this evening.
Linear bowing segments may become the main concern late this evening
if storms survive due to increasing DCAPE and if any outflow
boundaries develop and begin to drive storm propagation. However,
the front may not provide enough support for continued initiation as
it moves southeast into hotter 850 mb temperatures and as surface
temps begin to cool, possibly allowing storms to fall apart near
Kansas City and areas southeast.

The most likely area for convection tonight will be across far
northern and northeastern Missouri, where precipitable water is
around 2 inches (about 2 standard deviations above normal) and 2 to
3 inches of rainfall already occurred last night. Because of the
higher probability of heavy rainfall and already saturated ground,
have issued a Flash Flood watch for our northern and northeastern
counties from 00z-06z.

After the front exits the area late tonight, quieter conditions are
expected for Tuesday and Tuesday night. A shortwave trough will
skirt the southern edge of the forecast area early Tuesday, but with
the boundary well south of the area and the wave tracking mainly
south of the CWA, should not see any additional precipitation.

.LONG TERM...(Wednesday through Monday)
Issued at 331 PM CDT MON JUN 30 2014

From this vantage point...long term period shaping up to be quite
dry and noticeably cooler...at least early on as strong sfc high
pressure builds over the area. In fact...high temps on Wednesday will
only warm into the lower to middle 70s across most areas...which is
anywhere between 10-15 degrees below normal. Dry conditions to
continue with some moderation right through early Friday.

Benign conditions begin to fall by the wayside come late Friday into
the upcoming weekend as a frontal boundary stalls just west of the
fcst area. This will occur as longwave ridging becomes firmly
established across the west and downstream troughing develops over
the Plains. The boundary coupled with several individual
disturbances in developing northwest flow aloft will support an
increase in precip chances through the latter stages of the fcst
period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 628 PM CDT MON JUN 30 2014

Expect line of convection over north central MO to grow southwestward
into far northeast KS and could impact the KC terminals over the next
few hours. Line will likely be scattered to broken in nature, and
chances that storms hit a location around the KC area are about 60%.
These storms could be strong with hail and strong winds. Line will be
quick to exit the area by 10pm to 11 pm with drying conditions for
Tuesday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH until 1 AM CDT Tuesday FOR MOZ002>008-015>017.

&&

SHORT TERM...Laflin
LONG TERM...32
AVIATION...Hawblitzel
Hazardous weather outlook, Jun 30, 4:35 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 PM CDT MON JUN 30 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-012145-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
435 PM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING
 ACROSS NORTHEAST KANSAS AND MUCH OF WESTERN AND NORTH-CENTRAL
 MISSOURI. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND
 LOCALIZED FLASH FLOODING REMAIN POSSIBLE. THE THREAT FOR SEVERE
 WEATHER SHOULD SUBSIDE LATE TONIGHT AND OVERNIGHT AS DRIER AIR
 MOVES IN BEHIND THE COLD FRONT.

 HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES
 THIS AFTERNOON. PLEASE TAKE NECESSARY PRECAUTIONS TO PREVENT ANY
 HEAT RELATED INJURIES OR DEATHS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Special weather statement, Jun 30, 4:38 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 PM CDT MON JUN 30 2014

MOZ002-003-005-302215-
HARRISON MO-NODAWAY MO-WORTH MO-
438 PM CDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR WORTH...NORTHEASTERN NODAWAY AND
NORTHWESTERN HARRISON COUNTIES UNTIL 515 PM CDT...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF RAVENWOOD...OR 15 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT CITY...SHERIDAN...ALLENDALE AND HATFIELD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4055 9383 4036 9470 4051 9478 4058 9457
      4058 9385
TIME...MOT...LOC 2138Z 249DEG 38KT 4046 9462

MJ
Local storm report, Jun 30, 5:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     FUNNEL CLOUD     1 NE PARNELL            40.45N 94.61W
06/30/2014                   NODAWAY            MO   LAW ENFORCEMENT

            SEVERAL REPORTS OF FUNNEL CLOUDS. POWER LINES REPORTED
            DOWN AS WELL.

&&

APIETRYC
Local storm report, Jun 30, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TORNADO          6 ESE DENVER            40.37N 94.22W
06/30/2014                   GENTRY             MO   BROADCAST MEDIA

            SMALL DEBRIS WHIRL OBSERVED BY MEDIA/CHASER.

&&

APIETRYCHA
Local storm report, Jun 30, 6:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             PRINCETON               40.40N 93.59W
06/30/2014  E1.00 INCH       MERCER             MO   AMATEUR RADIO

&&

LAFLIN
Special weather statement, Jun 30, 6:34 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT MON JUN 30 2014

MOZ003>006-010015-
GENTRY MO-HARRISON MO-MERCER MO-WORTH MO-
634 PM CDT MON JUN 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH...NORTHWESTERN
MERCER...NORTHERN HARRISON AND NORTHERN GENTRY COUNTIES UNTIL 715 PM
CDT...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
EAGLEVILLE TO 8 MILES SOUTH OF GRANT CITY...AND MOVING EAST AT 40
MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  EAGLEVILLE...RIDGEWAY...CAINSVILLE...MARTINSVILLE AND BLYTHEDALE.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 97 AND 114.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4058 9354 4032 9383 4032 9455 4058 9417
TIME...MOT...LOC 2335Z 270DEG 37KT 4057 9407 4037 9437

MJ
Local storm report, Jun 30, 6:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND GST     1 SW PRINCETON          40.39N 93.60W
06/30/2014  E60 MPH          MERCER             MO   TRAINED SPOTTER

            WIND GUSTS ESTIMATED 50 TO 60 MPH. HEAVY RAIN. SMALL
            BRANCHES ABOUT 1 INCH IN DIAMETER DOWN.

&&

MELL

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Topeka, KS (KFOE), 12:00Z

11.7 hours before the tornado, 194 km from the path. June 30, 2014.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2105 joules per kilogram, CIN -355, lifted condensation level 1205 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Topeka, KS at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 254 square meters per square second, 0 to 6 km bulk shear 26 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2105 J/kg
Mixed-layer CIN
-355 J/kg
Surface CAPE
2616 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
26 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
254 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.8 K/km

Open this sounding in Storm Lab

Topeka, KS (KFOE), 00:00Z

0.3 hours after it, 194 km from the path. July 1, 2014.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 4172 joules per kilogram, CIN -21, lifted condensation level 1387 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Topeka, KS at 00:00Z on 2014-07-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 241 square meters per square second, 0 to 6 km bulk shear 39 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
4172 J/kg
Mixed-layer CIN
-21 J/kg
Surface CAPE
6459 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
39 kt
0-1 km bulk shear
28 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
3.2
Supercell composite
34.9
0-3 km lapse rate
6.0 K/km

Open this sounding in Storm Lab

The surface observations

Lamoni (LWD), 42 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
21:53 UTC8578190° 8 kt1003.7
22:48 UTC80.673.4210° 20 kt291003.7VCTS
22:53 UTC7972210° 19 kt291004.1VCTS -RA
23:44 UTC7268230° 12 kt1003.7+TSRA BR
23:53 UTC7268210° 10 kt1002.7+TSRA BR
23:58 UTC7268210° 8 kt1003-TSRA BR
00:05 UTC7367260° 9 kt1004.1-RA
00:15 UTC7771260° 10 kt201004.4VCTS
00:24 UTC7471340° 12 kt211005.8-RA BR
00:27 UTC7270350° 14 kt231005.4-RA BR
00:32 UTC7168360° 16 kt231005.8-RA
00:44 UTC706710° 11 kt201006.4
00:53 UTC696710° 11 kt1006.4
01:30 UTC696610° 7 kt1005.8

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Des Moines radar (KDMX), 156 km away, was scanning. The volume nearest the touchdown began at 23:43 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:02 UTCFUNNEL CLOUD1 Ne ParnellNodaway, MOSEVERAL REPORTS OF FUNNEL CLOUDS. POWER LINES REPORTED DOWN AS WELL.
22:27 UTCTORNADO6 Ese DenverGentry, MOSMALL DEBRIS WHIRL OBSERVED BY MEDIA/CHASER.
23:11 UTCTSTM WND GST 601 Sw PrincetonMercer, MOWIND GUSTS ESTIMATED 50 TO 60 MPH. HEAVY RAIN. SMALL BRANCHES ABOUT 1 INCH IN DIAMETER DOWN.
23:25 UTCHAIL 1PrincetonMercer, MO
00:53 UTCTORNADO5 Wnw Gilman CityHarrison, MOSTORM CHASER VIDEO AND LAW ENFORCEMENT CONFIRM TORNADO NORTH OF HIGHWAY H AND EAST OF I-35. SURFACE CIRCULATION ESTIMATED FOR 5 MINUTES.
01:05 UTCTORNADO6 W Gilman CityHarrison, MOTORNADO REPORTED ON THE GROUND ON HIGHWAY H JUST EAST OF INTERSTATE 35.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2014 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of June 30, 2014

45 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 3012:42 PM CDTEF1Adair, IA7.1200$200,000
June 301:02 PM CDTEF1Story, IA12.0460$220,000
June 301:13 PM CDTEF1Madison, IA1.375$10,000
June 301:15 PM CDTEF0Marshall, IA6.5150$52,000
June 301:15 PM CDTEF1Madison, IA6.4400$100,000
June 301:27 PM CDTEF1Warren, IA2.0190$1,000
June 302:02 PM CDTEF2Tama, IA3.7150$150,000
June 302:27 PM CDTEF1Benton, IA0.475
June 304:40 PM CDTEF0Nodaway, MO3.5200
June 305:20 PM MDTEF0Baca, CO0.350
June 307:53 PM CDTEF0Harrison, MO3.0200
June 309:16 PM CDTEF1LaSalle, IL1.550$250,000
June 309:34 PM CDTEF1Clay, MO0.8200
June 309:38 PM CDTEF1Kendall, IL1.150$50,000
June 309:44 PM CDTEF0Grundy, IL2.250
June 309:55 PM CDTEF1Will, IL3.175$500,000
June 3010:22 PM CDTEF1Kankakee, IL10.3150$20,000
June 3010:23 PM CDTEF0Kankakee, IL3.145$133,000
June 3010:24 PM CDTEF1Kankakee, IL2.7110$158,000
June 3010:25 PM CDTEF1Kankakee, IL5.5450$166,000
June 3010:26 PM CDTEF1Kankakee, IL3.2110$166,000
June 3010:29 PM CDTEF1Kankakee, IL to IN15.8175
June 3010:30 PM CDTEF0Kankakee, IL4.4295$8,000
June 3010:32 PM CDTEF2Kankakee, IL3.9240$500,000
June 3010:33 PM CDTEF0Lake, IL to IN0.7120
June 3010:33 PM CDTEF1Lake, IL to IN8.7415$256,000
June 3010:37 PM CDTEF1Lake, IL to IN1.6175
June 3010:38 PM CDTEF1Lake, IN3.8260$86,000
June 3010:39 PM CDTEF1Lake, IN3.2370
June 3010:42 PM CDTEF1Lake, IN2.2315$28,000
June 3010:42 PM CDTEF1Newton, IN13.2395$180,000
June 3010:44 PM CDTEF2Lake, IN3.2295$250,000
June 3010:46 PM CDTEF1Lake, IN2.1185$25,000
June 3010:56 PM CDTEF1Jasper, IN1.9100$10,000
June 3011:11 PM CDTEF1LaPorte, IN0.3200
June 3011:24 PM CDTEF1LaPorte, IN4.7200
June 3011:25 PM CDTEF1Starke, IN4.9400
June 3011:29 PM CDTEF1Starke, IN4.8400
June 3012:35 AM EDTEF1Marshall, IN6.8150
June 3012:41 AM EDTEF1Marshall, IN0.250
June 301:06 AM EDTEF1Kosciusko, IN0.6150
June 301:06 AM EDTEF0Kosciusko, IN1.850
June 301:08 AM EDTEF1Wabash, IN7.0150
June 301:22 AM EDTEF1Whitley, IN0.550
June 301:38 AM EDTEF1LaGrange, IN0.950

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.